MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST 40 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST 40 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number CQF7598
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Needle Stick/Puncture (2462)
Date of Event 11/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the device is pending.The investigation of the reported event is currently underway.(expiry date: 06/2021).
 
Event or Problem Description
It was reported that during an angioplasty procedure in the cephalic vein, the pta balloon allegedly had difficulty deflating.A needle stick was used to deflate the balloon through the skin.The procedure was completed upon removal of the device.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: a complete manufacturing review could not be conducted, as the lot number was not reported for this device.Investigation summary: the device was returned for evaluation.The device was prepped per the instructions for use, and inflated with a 10ml syringe.The device was then deflated within the specified time constraints, without any issues.Therefore, the investigation is unconfirmed for the reported deflation issue.The definitive root cause for the reported deflation issue could not be determined based upon available information.It is unknown whether procedural issues contributed to the event.Per the reported event details, the user alleged that a needle was inserted through the skin to deflate the balloon.It should be noted that the returned balloon did not exhibit any needle punctures.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The lot number for the device was not provided; therefore, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.This supplemental emdr will be submitted to report the change in lot number, based on information received on 1/31/2019.

Brand Name
CONQUEST 40 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8151391
Report Number2020394-2018-02186
Device Sequence Number252415
Product Code LIT
UDI-Device Identifier00801741060618
UDI-Public(01)00801741060618
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K120660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCQF7598
Device Catalogue NumberCQF7584
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2019
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer01/31/2019
04/12/2019
Initial Report FDA Received Date12/11/2018
Supplement Report FDA Received Date02/14/2019
04/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR